I'm hearing mixed feelings on Afinator / Aromasin please help

I am due to start Afinator / Aromasin combo next week. i need to hear the good and bad. I am Er/Pr= her2/neu-. I have run out of hormonal drugs. please chime in. yoie

Report post

66 replies. Join the discussion

My prob as well have just started last week so can not tell you anything at the moment, but would also like to hear some good, as all I have heard are bad things.
Hope this is good for the both of us...

Report post

I am starting month 3 today. Only side effect so far is edema and itching in leg calves. Onc thinks it might be vascular--probably from all the drugs and chemo I have been on for the last 6.5 years. I was on abraxane for a year but had to come off because of neuropathy--which still hasn't gone away. I am er negative.

Report post

I did great on Afinitor for 8 months. No bad side effects at all. It was the most "normal" I felt on treatment. After the 8 great months, I had progression. That was the last oral drug I could take, so I'm on infused chemo now - Perjeta, Herceptin, and Taxotere. Good luck!

Report post

Hi, I started Afinitor combined with a different hormonal therapy about 2 1/2 weeks ago. I think I'm pretty much out of the hormonal options as well. I have not gotten the mouth sores that 86% of patients on Afinitor get. I'm being very proactive caring for my mouth with gentle products. I have had some gas attacks especially from the evening meal. The Afinitor has really improved my condition. I was experiencing a lot of searing bone pain. I had to be on pain meds so I became housebound because I knew my driving would be impaired. Since starting Afinitor the pain is gone. No need for pain meds. I am back to my 'new normal' which means living life as usual in spite of having a disease that is trying to kill me. Like pzink I have been on Abraxane (Feb thru June 2010) and it caused neuropathy that I still have but I have gradually adjusted to how my feet feel. Walking helped me a lot with the circulation in the feet.

Report post

I think I am pretty much out of hormonal options also. I am 64 and work full time--no pain since I was first diagnosed in 2006. The neuropathy has also spread to my hands--yuck. That was why my onc switched me to the A/A. He thinks eventually it will reverse. Walking helped? I will try that, but my feet not only tingle, but a lot of the time, they are numb.

Report post

Am waiting for approval for the 2 drugs--do not want to take anything--have never had rads or chemo--er breast cancer in 1984 lost right breast put on tamoxifen for 9 years, then in 2000 had in left breast DCIS and they thought in colon as it had several flat polyps right where most cancers on found in colon, but it wasn't, but they took 8 1/4" colon and the left breast. Not put on any drugs--late 2008 found 9 mm lung nodule in right upper lung--had biopsy of a lymph node under arm that was wrapped in a nerve--just to prove once again er-so breast cancer of the lung--in 4 years I was on Arimidex 18 months, Faslodex 18 months and Femera 6 months. It is now after 4 years 19 mm--in between slowed down. Lymph nodes in middle of chest were stable.

So, am asymptomatic--would rather do nothing--am 71 years old. They are putting me on Afinitor and Aromasin or they did give me a choice of Xeloda which is a chemo pill!

What would you do?

Report post

I took Xeloda for 5 months--didn't do anything for the cancer, but gave me severe dizzy spells--had all kinds of tests to see if it was something else causing the spells and nothing showed. That's when I was switched to the abraxane. It took four months after that for the dizzy spells to stop. It will be one year March 6 since my last dizzy spell--here's hoping for no more of them. They were bad--throwing up, etc. Yuck. Abraxane side effects--lost hair, fungus in toe and finger nails, neuropathy in feet and hands.

Report post

I have been on Afinitor/Arimedix...then switched to Femera because of joint pain. I have been on this combo since Nov. 2011. I have had no mouth sores. My nails are a little funky! They peel and break. When I first started these drugs my blood count really bottomed out. I had two transfusions and I have been ok for a year. I think the blood tanked was from Xeloda that I was on for about a year.
I will have scans again in Feb. and hope I am still stable. I am having disc problems and will probably be having surgery.

I would love to stay on this drug for years. It has been very kind to me.

Report post

I was on Afinitor/Arimedix for about 14 months. I loved it. I did and do, have funky nails now. But was very easy.
Kate

Report post

Well girls i must report the good with the bad on Theraspheres. The good is I feel it is working again. the bad is minimal I guess. I have been so sick for the last 2 days with vomiting, nausea and ulcer like stomach. i couldn't even keep soda crackers down. They gave me a double dose of theraspheres this time and the SE's were different than last time which was I really didn't have any. I am on the mend today and feeling much better. I wanted to tell you this because i don't just want to paint a sunny picture. I want to be truthful so any of you getting this treatment will know what to expect. Blessings, Yoie

Report post

I have been on affinitor/aromosin for almost a year. My only problem that bothers me is the headaches that accompany this drug. I don't get them all the time, but when I do it hurts! I take a migraine pill that's over the counter. I have to make sure I stay completely hydrated and always have alittle something in my stomach. My nails are weaker than they have been and I do have the occassional pimple that pops up. It's always scarey when you start a new drug. I wish you the best of luck with it. My numbers have dropped slowly, but it's working. God Bless and Keep me posted!

Report post

Thanks for the info--keep me posted. Am waiting to hear what is paid and what I have to pay and an ok from Medicare-- Really tempted to not take anything, but have a lung nodule that was 9 mm 4 years ago and is now 19 mm and some lymph nodes puffed--from breast cancer 1984-found in a lymph node wrapped in a nerve and they cannot take out without doing some real damage or killing me. lymph node in armpit--who knows may be a left over that they could not take out back then--said they got them all?????

Report post

Great news--headaches-ugh--but at least you have the stuff under control.

Report post

The Afinitor/Aromasin was a very difficult combo for me. When this combo works, it's like magic............but when it doesn't, it's a nightmare. I was on this combo 10 weeks............and during that 10weeks I started having liver failure, swollen/bloated, painful abdomen, extremely high blood pressure, headaches, and continuous nosebleeds.

Watch your metabolic/liver panels closely. If your ALT/AST is rising, don't 'wait and see'.....................because this combo can be very hard on the liver.
Anita

Report post

Afinitor/Aromasin mTOR~>TORC 1~>AKT feedback loop ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

One well-established by-product of successful inhibition of mTOR (principally TORC1) is the upstream activity of AKT via a feedback loop. This has the undesirable affect of redoubling mTOR stimulation through the very pharmacological manipulation that was designed to inhibit it. Again, an unintended consequence of a well laid plan.

http://robertanagourney.wordpress.com/? s=TORC+1

A paper on Targeting mTOR: Something Old, Something New

http://jnci.oxfordjournals.org/content/101/5/288.full

Report post

merijoy3

I got a co-pay card for free from the Company that make Afinitor. I only pay $25.00

Report post

I took this combo for about three months and had severe headaches with vomiting frequently. I had only an occasional mouth sore. I ate yogurt and drank water with fresh lemon daily and that seemed to limit the mouth sores. Hope you do well on it. I enjoyed the oral dosing as opposed to IV infusions.

Blessings, Yoie!

Report post

I have been on Tamoxifen/Afinitor for about 14 months. It has worked great for me. I have lots of energy and am able to lead a very normal life. My only difficult side effect is really painful mouth sores. However, they are pretty much under control by lowering my Afinitor dose and by frequently gargling with a Listerine/Hydrogen peroxide solution

Report post

Wow! Probably depends on how much money you have-- Well, guess I will find out.

Report post

no I just went online and signed up and printed it. The pharmacy accepted it.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders